Medical Questions > Mental Health > Addiction, Recovery Forum

Problem Not Sleeping After Getting Off of Pain Medication

About 2-3 weeks ago I stopped taking my migraine medication which I had become adicted to. I was taking fiorinal codeine butalbital. I went through the usual symptoms, upset stomach, flu like symptoms and such. The problem is I haven't had a full night sleep in over a week. I keep waking up after about 4 hours sleep. I've cut down on my coffee but it hasn't had much effect. Is this normal even after 2 weeks of being clean?
Did you find this post helpful?
|

User Profile
replied May 4th, 2006
Extremely eHealthy
I am no Dr. You should talk to your dr and see if he can help you through a little rough time and explain to him what you are doing aand let him know that you do not want to go from one thing to another. It might be one of the type of meds where you need to taper off instead of go cold turkey, like I said, just talk to him/her (your Dr.)
the best to you!
|
Did you find this post helpful?

replied May 23rd, 2006
Experienced User
I have heard of this before, the best thing is to probably go to the doctor and ask if they could give you something to help you sleep. To get your sleeping order back on track.

There is also a down fall to this to though because sleeping aids are also easy to get addictied to.

Good luck hope you can start sleeping again soon :!:
|
Did you find this post helpful?
Must Read
What's the difference between substance abuse and addiction? Learn the basics and the science of addiction here....
Are some people more at risk than other of becoming drug addicts? Learn which factors influence addiction and how you can avoid developing the disease....
There are a wide range of signs and symptoms of drug addiction. Here we review the common physical, emotional and behavioral signs of addiction....